Asymptotic normality of discretized maximum likelihood estimator for drift parameter in homogeneous diffusion model

Kostiantyn Ralchenko


We prove the asymptotic normality of the discretized maximum likelihood estimator
for the drift parameter in the homogeneous ergodic diffusion model.


Stochastic differential equation; drift parameter; discretized model; asymptotic normality

Full Text:



[1] Borodin, A.N., Salminen, P.: Handbook of Brownian Motion: Facts and Formulae, 2nd edn. Birkhäuser, Basel (2002) MR1912205. doi:10.1007/978-3-0348-8163-0

[2] Dacunha-Castelle, D., Florens-Zmirou, D.: Estimation of the coefficients of a diffusion from discrete observations. Stochastics 19, 263–284 (1986) MR0872464. doi:10.1080/17442508608833428

[3] Florens-Zmirou, D.: Approximate discrete-time schemes for statistics of diffusion processes. Statistics 20(4), 547–557 (1989) MR1047222. doi:10.1080/02331888908802205

[4] Heyde, C.C.: Quasi-Likelihood and Its Application. A General Approach to Optimal Parameter Estimation. Springer, New York, NY (1997) MR1461808. doi:10.1007/b98823

[5] Iacus, S.M.: Simulation and Inference for Stochastic Differential Equations. With R Examples. Springer, New York, NY (2008) MR2410254. doi:10.1007/978-0-387-75839-8

[6] Kessler, M., Lindner, A., Sørensen, M. (eds.): Statistical Methods for Stochastic Differential Equations. Selected Papers Based on the Presentations at the 7th Séminaire Européen de Statistiques on “Statistics for Stochastic Differential Equations Models,” La Manga del Mar Menor, Cartagena, Spain, 7–12 May 2007. CRC Press, Boca Raton, FL (2012) MR2975799

[7] Kutoyants, Y.A.: Statistical Inference for Ergodic Diffusion Processes. Springer, London (2004) MR2144185. doi:10.1007/978-1-4471-3866-2

[8] Liptser, R.S., Shiryayev, A.N.: Statistics of Random Processes. II. Applications. Springer-Verlag, New York, Heidelberg, Berlin (1978) MR0488267

[9] Mishura, Y.: Standard maximum likelihood drift parameter estimator in the homogeneous diffusion model is always strongly consistent. Stat. Probab. Lett. 86, 24–29 (2014) MR3162713. doi:10.1016/j.spl.2013.12.004

[10] Prakasa Rao, B.L.S.: Asymptotic Theory of Statistical Inference. John Wiley & Sons, New York (1987) MR0874342

[11] Prakasa Rao, B.L.S.: Statistical inference from sampled data for stochastic processes. Contemp. Math. 20, 249–284 (1988) MR0999016. doi:10.1090/conm/080/999016

[12] Sørensen, M.: Parametric inference for discretely sampled stochastic differential equations. In: Handbook of Financial Time Series. With a Foreword by Robert Engle, pp. 531–553. Springer, Berlin (2009)

[13] Sørensen, H.: Estimation of diffusion parameters for discretely observed diffusion processes. Bernoulli 8(4), 491–508 (2002) MR1914700

[14] Yoshida, N.: Estimation for diffusion processes from discrete observation. J. Multivar. Anal. 41(2), 220–242 (1992) MR1172898. doi:10.1016/0047-259X(92)90068-Q



  • There are currently no refbacks.

Copyright (c) 2015 Kostiantyn Ralchenko

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.